標題: Confidence intervals and sample size calculations for the standardized mean difference effect size between two normal populations under heteroscedasticity
作者: Shieh, G.
管理科學系
Department of Management Science
關鍵字: Behrens-Fisher problem;Cohen's d;Confidence interval;Precision;Welch's statistic
公開日期: 1-十二月-2013
摘要: The use of effect sizes and associated confidence intervals in all empirical research has been strongly emphasized by journal publication guidelines. To help advance theory and practice in the social sciences, this article describes an improved procedure for constructing confidence intervals of the standardized mean difference effect size between two independent normal populations with unknown and possibly unequal variances. The presented approach has advantages over the existing formula in both theoretical justification and computational simplicity. In addition, simulation results show that the suggested one- and two-sided confidence intervals are more accurate in achieving the nominal coverage probability. The proposed estimation method provides a feasible alternative to the most commonly used measure of Cohen's d and the corresponding interval procedure when the assumption of homogeneous variances is not tenable. To further improve the potential applicability of the suggested methodology, the sample size procedures for precise interval estimation of the standardized mean difference are also delineated. The desired precision of a confidence interval is assessed with respect to the control of expected width and to the assurance probability of interval width within a designated value. Supplementary computer programs are developed to aid in the usefulness and implementation of the introduced techniques.
URI: http://dx.doi.org/10.3758/s13428-013-0320-7
http://hdl.handle.net/11536/23499
ISSN: 1554-351X
DOI: 10.3758/s13428-013-0320-7
期刊: BEHAVIOR RESEARCH METHODS
Volume: 45
Issue: 4
起始頁: 955
結束頁: 967
顯示於類別:期刊論文


文件中的檔案:

  1. 000328272100005.pdf